Colorado, 2015Winter Weather in Colorado, April 2 to 3, 2015
April 2 to 3, 2015 · NWS BOU · 2 events in 2 counties and zones
A spring storm brought moderate to heavy snow to parts of the Front Range Foothills. Storm totals included: 11 inches, near Estes Park and 5 miles west-southwest of Nederland; 9 inches near Allenspark and Frisco.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A spring storm brought moderate to heavy snow to parts of the Front Range Foothills. Storm totals included: 11 inches, near Estes Park and 5 miles west-southwest of Nederland; 9 inches near Allenspark and Frisco.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 2, 2:49 PM MST, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 2, 2:49 PM MST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
349 PM MDT THU APR 2 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 349 PM MDT THU APR 2 2015
UPPER TROUGH OVER THE NORTHERN ROCKIES HAS ITS JET RUNNING ACROSS
SOUTHERN COLORADO AND A SURFACE LOW DEEPENING OVER SOUTHEASTERN
COLORADO WHICH ALLOWED COOLER AIR TO MOVE SOUTH INTO THE STATE IN
NORTHERLY SURFACE WINDS. SOME QG LIFT AS WELL AS SOME POTENTIAL
INSTABILITY ARE ALLOWING SOME CONVECTIVE AND BANDING PROPERTIES
TO THE PRECIPITATION THIS AFTERNOON....AND IS EXPECTED TO CONTINUE
THROUGH THE EARLY EVENING BEFORE QG LIFT DECREASES. THESE TWO
MECHANISMS WILL MAKE SNOWFALL AMOUNTS EXTREMELY VARIABLE ACROSS
THE FORECAST AREA. VISIBILITIES WILL BE VERY LOW UNDER THESE
STRONG SHOWERS AND BANDS...SO TRAVELERS SHOULD BE AWARE. OVERALL...THE
HIGHER SNOWFALL AMOUNTS ARE EXPECTED TO BE FOUND NORTH OF I70 AND
EAST OF THE DIVIDE. A FEW THUNDERSTORMS HAVE FORMED EAST OF DIA
AND CONTINUE TO MOVE FURTHER TOWARD KANSAS. THESE SHOULD BE DONE
AND OUT OF THE AREA BY 6 PM. TEMPERATURES CONTINUE TO DROP ALONG
THE URBAN CORRIDOR AND UP ACROSS THE NORTHERN STATE BORDER...WHERE
ELBERT AND LINCOLN COUNTIES ARE STILL INCREASING AS SOUTH WINDS
HAVE YET TO SWITCH OVER TO NORTH. EXPECT THE BULK OF THE
PRECIPITATION TO BE DECREASING BY MIDNIGHT WITH SOME LIGHT SNOW
CONTINUING THROUGH THE EARLY MORNING HOURS. TEMPERATURES OVERNIGHT
WILL BE COOLING INTO THE 20S...WHICH COULD IMPACT ROADS LATER
TONIGHT.
LOOK FOR COOLER TEMPERATURES AND LIGHT WINDS TOMORROW ACROSS THE
AREA WITH CLOUDS CLEARING IN THE MORNING AS SUBSIDENCE ON THE BACK
OF THE JET MOVES OVER THE AREA. A FEW LIGHT SHOWERS WILL BE
POSSIBLE IN THE EARLY MORNING WITH LITTLE TO NO ACCUMULATION.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 349 PM MDT THU APR 2 2015
UPPER LEVEL RIDGING...LITTLE IN THE WAY OF QG DYNAMICS AND A
GENERALLY DRY AIRMASS WILL PREVAIL FRIDAY NIGHT THROUGH EASTER
SUNDAY. A LITTLE SOMETHING IN THE WAY OF DYNAMICS SWINGS BY ON
MONDAY BUT IT LOOKS LIKE THE RESULT WOULD ONLY BE AN INCREASE IN
THE WINDS AND SMALL THREAT OF MOUNTAIN PRECIPITATION...AND THAT
GENERALLY IN THE NORTHERN REACHES OF THE CWA.
MORE SUBSTANTIAL AND PROLONGED QG LIFT IS SCHEDULED TO ARRIVE ON
TUESDAY AND WEDNESDAY ASSOCIATED WITH GENERAL TROUGHINESS OVER THE
CENTRAL ROCKIES. THIS WILL BRING A BETTER THREAT OF PRECIPITATION
ALONG WITH COOLER TEMPERATURES TO THE ENTIRE AREA AT THAT TIME.
AFTER ABOVE NORMAL TEMPERATURES EARLY IN THE PERIOD THERMOMETER
READINGS SHOULD BE CLOSER TO OR A BIT BELOW NORMAL BY TUESDAY
SHOULD REMAIN THERE THROUGH THE REMAINDER OF THE PERIOD.
&&
.AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON)
ISSUED AT 349 PM MDT THU APR 2 2015
NORTH-NORTHWESTERLY WINDS TO REMAIN FOR THE NEXT SEVERAL HOURS
ACROSS THE AIRPORTS BEFORE WEAKENING SLIGHTLY BUT REMAINING
NORTHERLY. CEILINGS BELOW 1000 FEET WILL CONTINUE AROUND THROUGH
THE NIGHT WITH SNOW SHOWERS BECOMING MORE WIDESPREAD. BEST CHANCE
FOR SNOW WILL BE DURING ABOUT 00Z TO 06Z. EXPECT VISIBILITY TO BE
AROUND A MILE IN THE SNOW AND OCCASIONALLY FALL TO A QUARTER MILE
UNDER THE HEAVIER SNOW. BANDING AND CONVECTION MAY REDUCE
VISIBILITIES EVEN FURTHER. CONDITIONS ARE EXPECTED TO IMPROVE
AFTER 06Z AS THIS SYSTEM STARTS TO SHIFT OFF TO THE EAST...HOWEVER
LIGHT SNOW AND MVFR CEILINGS/VIS WILL LIKELY REMAIN THROUGH 10Z.
LIGHT WINDS AND VFR CONDITIONS FRIDAY.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...KRIEDERMAN
LONG TERM...ET
AVIATION...KRIEDERMAN
Hazardous weather outlook, Apr 2, 9:30 AM MST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1030 AM MDT THU APR 2 2015
COZ030>051-030430-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1030 AM MDT THU APR 2 2015
...RAIN AND SNOW FOR THE AREA TODAY...BECOMING SNOW TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED RAIN AND SNOW SHOWERS ACROSS THE AREA WILL BE TRENDING
TO MOVE TO THE NORTH THROUGH EARLY THIS AFTERNOON. THIS MIX WILL
THEN CHANGE TO ALL SNOW BEHIND A COLD FRONT THIS AFTERNOON AND
EARLY EVENING WHILE PUSHING BACK SOUTH. SNOWFALL AMOUNTS ARE
EXPECTED TO BE 3 TO 7 INCHES IN THE FRONT RANGE MOUNTAINS AND
FOOTHILLS WITH 1 TO 5 INCHES ALONG THE FRONT RANGE AND EASTERN
PLAINS. THE HEAVIER SNOWFALL AMOUNTS WILL BE FOUND OVER THE
NORTHERN PARTS OF THE AREA...MAINLY NORTH OF I70. ROADS MAY BE
SLUSHY AT TIMES UNDER THE HEAVIER SNOW THIS AFTERNOON AND THIS
EVENING AS TEMPERATURES COOL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW WILL COME TO AN END FRIDAY MORNING WITH HIGH TEMPERATURES
REMAINING BELOW AVERAGE FOR THE DAY. WARMER AND DRIER CONDITIONS
WILL MOVE IN FOR THE WEEKEND AND EARLY NEXT WEEK WITH ABOVE NORMAL
TEMPERATURES UNDER MOSTLY SUNNY SKIES.
THE NEXT POTENTIAL WEATHER PRODUCER MAY ARRIVE TUESDAY INTO
WEDNESDAY BRINGING COOLER TEMPERATURES AND ANOTHER CHANCE OF
PRECIPITATION TO THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
KRIEDERMAN/ET
Winter Weather, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- April 2, 6:00 PM MST to April 3, 6:00 AM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
Winter Weather, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- April 2, 6:00 PM MST to April 3, 6:00 AM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, April 2, 20151 death · 1 injured · $150,000 · 1.75 in hail · 24 events
- Tornado and Hail in Kansas, April 2 to 3, 20158 injured · $1.3 million · EF0 · 80 events
- Flash Flooding and Flooding in Kentucky, April 2 to 8, 2015$2.7 million · 1.75 in hail · 48 events
- Tornadoes and Hail in Oklahoma, April 2 to 3, 20151 injured · $310,000 · EF1 · 17 events
- Flash Flood and Flooding in Kentucky, April 2 to 4, 2015$2.3 million · 4 events
- Dust Storm and Hail in Kansas, April 2, 2015$765,000 · 1.25 in hail · 8 events
- Tropical Storm in Guam, April 2 to 5, 2015$200,000 · 1 event
- Strong Wind in New York, April 2, 2015$40,000 · 4 events
- Hail and Damaging Winds in Arkansas, April 2, 2015$40,000 · 1 in hail · 4 events
- Flash Flood and Flooding in Indiana, April 2 to 4, 20151.75 in hail · 16 events
- Hail and Damaging Winds in Mississippi, April 2 to 3, 2015$16,000 · 1.75 in hail · 6 events
- High Wind and Strong Wind in Minnesota, April 2, 20151 injured · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564099, 564100.